Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv-induced Hearing Loss

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

pediatric hearing loss in hiv+ child

My nine year old son who has Aids and is on epivir,bactrim and zerit has a recently discovered 50 hearing loss. Other than CMV can there be another cause related to the virus or his medications? His Birth Mother did use street drugs ,particularly...
John L. Sullivan, M.D.

Response from John L. Sullivan, M.D.

University of Massachusetts, Medical School
I am not aware of any ototoxicity induced by antiretroviral therapy; these agents can cause neuropathy so you should check to be sure that that the hearing loss is not sensorineural; there are many causes for eye problems in HIV infected... Read more »

hearing loss

I need additional information to a question previously posted at this forum. I've just been... Read more »

HIV & Hearing Loss

How can HIV affect hearing loss and for how long is the damage, is the HIV medication a factor in... Read more »
Articles
U.S. National Institutes of Health

Children Exposed to HIV in the Womb at Increased Risk for Hearing Loss

Children exposed to HIV in the womb may be more likely to experience hearing loss by age 16 than are their unexposed peers, according to scientists in a National Institutes of Health research network. The researchers estimated that ... Read more »
U.S. Centers for Disease Control and Prevention

HIV Linked to Sudden Loss of Hearing

According to researcher Yung-Song Lin, MD of Taipei Medical University in Taiwan and colleagues, individuals aged 35 or younger with HIV infection had twice the risk of sudden hearing loss compared to HIV-negative controls. The researchers noted... Read more »
HIV i-Base

Hearing Loss Not Associated With HIV in MACS and WIHS Cohorts

The main objective in the SPARTAC trial was to look at the impact on disease progression from two different short courses of antiretroviral treatment (ART) initiated during primary HIV infection compared to no immediate ART. Sarah Fidler from... Read more »
TheBodyPRO.com

Bone Mineral Density Loss Accelerated in HIV-Infected Males

There's nothing like hearing the results of studies directly from those who actually conducted the research. In this interview, you'll meet one of these impressive HIV researchers and read his explanation of a study she presented at CROI 2009. ... Read more »
Connect With Others

NBC Universal Show wants to hear your story

Posted by Anonymous, 10 Replies
My name is Ali and I am an Associate Producer for a new television show called "Home Delivery." The show will be airing this fall, and it is basically about helping people in dire need, and setting out to improve and change people's lives in major... Read more »

HIV or Anxiety Induced symptoms

Posted by respectthepouch, 2 Replies
EXPOSURE:
I fingered a girl(vaginal and I am sure she is infected now) and when I took out my finger there was a creamy white liquid on my hand. It had a very foul odour like rotten eggs.
what could this liquid be? And how much of a risk does this... Read more »

HIV fear induced coma!

Posted by Anonymous, 2 Replies
I have had 2 unprotected insertive vaginal sex possible exposures and a host of symptoms ever since. I need some real advice, my Dr. here in small town Canada is brutal. He tells me to test every month for 11 months??. I tested once and am consumed... Read more »

IL-2 Induces Sustained CD4 Cell Increases

Posted by Anonymous, 1 Reply
IL-2 Induces Sustained CD4 Cell Increases in HIV-Infected Patients


By Deborah Mitchell

TORONTO, Sep 20 (Reuters Health) - The addition of recombinant interleukin-2 (IL-2) to an HIV antiretroviral therapy produces an increase in CD4+ T-cell counts,... Read more »